Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 61, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 5, 2006, 1:27 PM MDT for Cherry County, Nebraska. It was in force for 18 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2006, 1:27 PM MDT (19:27 UTC)
- Expired
- Jun 5, 2006, 1:45 PM MDT
- In force
- 18 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Cherry County, NE
The radar
The North Platte radar (KLNX), 39 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 1:42 PM MDT | HAIL 0.88 | 4 Nnw Elsmere, NE | HAILED FOR 10 MINUTES...FROM AROUND 242PM UNTIL 252PM. |
| Jun 5, 1:42 PM MDT | HAIL 0.88 | 4 Nnw Elsmere, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.5 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1689 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -65 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 051927 SVRLBF NEC031-051945- /O.NEW.KLBF.SV.W.0061.060605T1927Z-060605T1945Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 227 PM CDT MON JUN 5 2006 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA... * UNTIL 245 PM CDT * AT 224 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 9 MILES EAST OF HIGHWAY 83 CROSSING THE NORTH LOUP RIVER...OR ABOUT 22 MILES NORTHEAST OF THEDFORD...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES NORTH OF ELSMERE BY 245 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4244 10076 4209 10075 4209 10017 4247 10019 $$ DDB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:41 AM MDT, 10 hours 46 minutes earlier.
Area forecast discussion, Jun 5, 2:41 AM MDT, 10 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 341 AM CDT MON JUN 5 2006 .DISCUSSION... SCATTERED CONVECTION ONGOING WITH FORECAST CHALLENGE TODAY POPS AND SEVERE POTENTIAL. THE DISTURBANCE MOVING EAST THROUGH THE NEB PANHANDLE ATTM PUSHING EAST AT 41 KNOTS AND WILL BE THROUGH FORECAST AREA BY 12Z. CONVECTION MAINTAINING WITH BOUNDARY THAT DRIFTED NORTHWEST THROUGH THE LNX RADAR AT MIDNIGHT TO GIVE ADDITIONAL LIFT WITH STORMS EXPECTED TO PUSH EAST INTO BROWN...BLAINE AND KEYA PAHA COUNTIES BY 4 AM. THEN SECOND CLUSTER OF STORMS IN SOUTHERN PANHANDLE INTENSIFING WHILE MOVING EAST WITH RED WILLOW PROFILER SHOWING SOUTHEAST WINDS TO 35 KNOTS IN LOWEST GATES INCREASING THE INFO TO STORMS IN THE SOUTHERN PANHANDLE. MODELS CLOSE TODAY IN PUSHING FRONTAL SYSTEM SOUTHEAST AND EXTENDING NORTHEAST TO SOUTHWEST ACROSS NEB BY 00Z. THE H85 DEWPOINTS TO 14 DEG C PLUS WEDGES NORTH TO PROVIDE AMPLE MOISTURE THROUGH CENTRAL NEB AS STRONGER WAVE MOVES EAST BY 18Z. THEN BOUNDARY TO REMAIN FOCUS FOR SEVERE STORM DEVELOPMENT GENERALLY IN AREAS EAST OF 83 THIS AFTERNOON IN DEFORMATION ZONE. MODERATE RISK AREA CLIPS EASTERN ZONES WITH IMPACT OF CURRENT CONVECTION TO LINGER INTO THE MORNING WITH SHOWERS AND THUNDERSTORMS SCATTERED FROM THE SOUTHWEST TO NORTH CENTRAL AS MCS FORMING OVER THE SOUTHWEST PANHANDLE MOVES SOUTHEAST. LAPS DATA SUGGESTS THE SOUTHWEST MAY BE BETTER CAPPED WITH CONVECTION TO AT LEAST WEAKEN WHILE MOVING SOUTHEAST...TIME WILL TELL. FOR TODAY THE FRONT WILL EXTEND FROM NEAR VTN TO IML BY 18Z THEN ANW TO MCK AT 00Z. AREAS EAST OF HIGHWAY 83 WILL BE PRIMED AS STRONG MID LEVEL DISTURBANCE MOVES EAST. H85 DEWPOINTS INTO THE MID TEENS ...K INDICES IN THE MID 30S...AND PW RATIOS AT OR ABOVE AN INCH BRINGS TO LIGHT POTENTIAL FOR HEAVY RAINFALL ALSO INTO THE NCNTRL THIS AFTERNOON. TONIGHT THE FRONT WILL SLIP SOUTH WITH DRIER AIR TO FILTER IN ACROSS THE NORTHWEST. AS THE SURFACE HIGH BUILDS SOUTHEAST OVERNIGHT CLEARING EXCEPT FOR THE FAR SOUTHWEST WHERE UPSLOPE FLOW AND MOISTURE BEING DRAWN NORTHWEST MAY KEEP SOME CLOUD COVERAGE OVER. THE UPPER RIDGE BUILDS THEN THROUGH THURSDAY WITH THE NEXT SYSTEM TO MOVE OUT ONTO THE HIGH PLAINS WEDNESDAY NIGHT. INCREASING UPSLOPE FLOW AND H85 JETLET TO 40 KNOTS OVERNIGHT INTO THURSDAY MORNING WILL BRING A CHANCE FOR RAIN IN THE WEST AS A STRONG WAVE MOVES THROUGH THE UPPER RIDGE. BY MIDWEEK THICKNESS VALUES SUPPORT WARMER TEMPERATURES THAN CURRENT GUIDANCE SUGGEST AND RAISED TEMPERATURES ON THURSDAY AND FRIDAY. FRIDAY THROUGH SUNDAY THE UPPER RIDGE BUILDS EAST WITH THE SOUTHWEST FLOW TO BECOME DOMINATE AS SYSTEM MOVES THROUGH THE PLAINS. FEW CHANGES MADE TO THE EXTENDED PERIOD AS PROGRESSIVE PATTERN SHOWN. && .LBF WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH 434 FOR SOUTHWEST AND PORTIONS OF CENTRAL NEBRASKA.. && 19
Hazardous weather outlook, Jun 5, 9:42 AM MDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1042 AM CDT MON JUN 5 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-061545- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1042 AM CDT MON JUN 5 2006 /942 AM MDT MON JUN 5 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. AN ACTIVE SEVERE WEATHER DAY IS EXPECTED ACROSS ALL BUT THE NORTHWEST CORNER OF THE WESTERN NEBRASKA. THE CONCERN IS GREATEST ACROSS HOLT...BOYD...WHEELER AND GARFIELD COUNTIES THIS AFTERNOON WHERE CONDITIONS WILL BE MOST FAVORABLE FOR SEVERE THUNDERSTORMS CAPABLE OF LARGE HAIL...WIND DAMAGE AND ISOLATED TORNADOES. ELSEWHERE... THE RISK OF SEVERE THUNDERSTORMS WILL BE LESS BUT JUNE IS THE PEAK SEVERE WEATHER MONTH SO SEVERE WEATHER IS A DISTINCT POSSIBILITY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. WEDNESDAY AND THURSDAY...THUNDERSTORM DEVELOPMENT IS POSSIBLE. THE EXTENT OF THE THUNDERSTORM COVERAGE AND THE POTENTIAL TO BECOME SEVERE IS UNCERTAIN BUT THE THUNDERSTORM CHANCES ARE SLIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MASEK
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 2:22 AM MDT | Severe Thunderstorm Warning | LBF | Garden | 53 min |
| Jun 5, 2:56 AM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden | 34 min |
| Jun 5, 3:22 AM MDT | Severe Thunderstorm Warning | LBF | Keith | 35 min |
| Jun 5, 4:14 AM MDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln, Perkins | 61 min |
| Jun 5, 6:50 AM MDT | Severe Thunderstorm Warning | LBF | Custer | 55 min |
| Jun 5, 1:46 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Cherry | 59 min |
| Jun 5, 3:02 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, McPherson | 58 min |
| Jun 5, 3:23 PM MDT | Severe Thunderstorm Warning | LBF | Blaine | 47 min |
| Jun 5, 3:37 PM MDT | Severe Thunderstorm Warning | LBF | Logan | 53 min |
| Jun 5, 3:42 PM MDT | Severe Thunderstorm Warning | LBF | Holt | 48 min |
| Jun 5, 4:00 PM MDT | Severe Thunderstorm Warning | LBF | McPherson | 45 min |
| Jun 5, 4:04 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 56 min |
| Jun 5, 4:16 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 59 min |
| Jun 5, 4:28 PM MDT | Severe Thunderstorm Warning | LBF | Logan | 47 min |
| Jun 5, 4:55 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 52 min |
| Jun 5, 5:00 PM MDT | Severe Thunderstorm Warning | LBF | Chase | 60 min |
| Jun 5, 5:10 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 65 min |
| Jun 5, 5:56 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 49 min |
| Jun 5, 5:59 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Hayes | 47 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.